Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 233, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 6, 2011, 7:43 PM EDT for Wood County, Ohio. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2011, 7:43 PM EDT (23:43 UTC)
- Expired
- Aug 6, 2011, 8:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Wood County, OH
The radar
The Detroit radar (KDTX), 150 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 8:01 PM EDT | TSTM WND GST 60 | 1 W Bowling Green, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
810
WUUS51 KCLE 062343
SVRCLE
OHC173-070045-
/O.NEW.KCLE.SV.W.0233.110806T2343Z-110807T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
743 PM EDT SAT AUG 6 2011
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WOOD COUNTY IN NORTHWEST OHIO
* UNTIL 845 PM EDT
* AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WESTON...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...
NORTH BALTIMORE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4125 8389 4142 8389 4142 8386 4144 8380
4146 8378 4146 8375 4150 8371 4150 8342
4129 8344 4117 8343 4117 8388
TIME...MOT...LOC 2343Z 269DEG 17KT 4140 8381
$$2 follow-up statements
082
WWUS51 KCLE 070017
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
817 PM EDT SAT AUG 6 2011
OHC173-070045-
/O.CON.KCLE.SV.W.0233.000000T0000Z-110807T0045Z/
WOOD OH-
817 PM EDT SAT AUG 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR WOOD COUNTY...
AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BOWLING GREEN...MOVING EAST AT 20 MPH. THIS STORM WILL ALSO
PRODUCE VERY HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
LUCKEY...PEMBERVILLE AND WAYNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4125 8389 4142 8389 4142 8386 4144 8380
4146 8378 4146 8375 4150 8371 4150 8342
4129 8344 4117 8343 4117 8388
TIME...MOT...LOC 0016Z 273DEG 15KT 4139 8359
$$
MITCHELL784
WWUS51 KCLE 070046
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
846 PM EDT SAT AUG 6 2011
OHC173-070056-
/O.EXP.KCLE.SV.W.0233.000000T0000Z-110807T0045Z/
WOOD OH-
846 PM EDT SAT AUG 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR WOOD COUNTY EXPIRES AT 845 PM
EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4125 8389 4142 8389 4142 8386 4144 8380
4146 8378 4146 8375 4150 8371 4150 8342
4129 8344 4117 8343 4117 8388
TIME...MOT...LOC 0017Z 273DEG 15KT 4139 8358
$$
ADAMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 7:10 PM EDT, 33 minutes earlier.
Area forecast discussion, Aug 6, 7:10 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 710 PM EDT SAT AUG 6 2011 .SYNOPSIS... AN AREA OF LOW PRESSURE WILL MOVE EAST ACROSS NORTHERN OHIO TONIGHT. ANOTHER LOW PRESSURE SYSTEM WILL MOVE ACROSS THE CENTRAL GREAT LAKES LATE SUNDAY AND DRAG A COLD FRONT ACROSS THE LOCAL AREA EARLY MORNING. YET ANOTHER STORM SYSTEM WILL AFFECT THE REGION DURING THE MIDDLE PORTION OF THE WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... GENERALLY FORECAST LOOKS OKAY BUT HAVE MADE SOME ADJUSTMENTS. STRONGER STORMS HAVE DEVELOPED AS MORE SPEED SHEAR PRESENT THAN THOUGHT EARLIER. RISK FOR ISOLATED SEVERE NEXT FEW HOURS BUT NOT EXPECTING ANYTHING ORGANIZED. INCREASED POPS TO LIKELY DOWNSTREAM OF CONVERGING BANDS OF CONVECTION OVER OUR WESTERN CO'S WITH CORRESPONDING INCREASE IN QPF. STILL EXPECT ACTIVITY TO DIMINISH AFTER SUNDOWN AND SHIFT SE. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/... MODELS CONTINUE TO ADVERTISE A MORE ZONAL UPPER PATTERN DURING THE PERIOD. THIS WILL RESULT IN FREQUENT WEAK STORMS AFFECTING THE REGION WITH CHANCES FOR PRECIPITATION JUST ABOUT EVERY PERIOD. PORTIONS OF THE AREA REMAIN OUTLOOKED FOR POSSIBLE SEVERE WEATHER TOMORROW. A COMPLEX WILL LIKELY BE GOING TO THE NW OF THE AREA AT DAYBREAK. THIS ACTIVITY COULD POTENTIALLY HOLD TOGETHER AND REACH THE AREA TOMORROW AFTERNOON. INSTABILITY WILL BE SOMEWHAT LACKING BUT A UNIDIRECTIONAL SHEAR PROFILE SUGGESTS THAT SOME BOWING SEGMENTS WITH STRONG STRAIGHT LINE WINDS COULD OCCUR. A COLD FRONT WILL CROSS THE LOCAL AREA EARLY MONDAY WITH CONDITIONS DRYING OUT DURING THE DAY. AFTER ABOUT 24 HOURS OF DRY WEATHER...ANOTHER STORM SYSTEM WILL BEGIN TO INFLUENCE THE REGION TUESDAY AFTERNOON. WILL SEE INCREASING PRECIP CHANCES DURING THE DAY IN THE WARM AIR ADVECTION AHEAD OF THE SYSTEM. BETTER CHANCES FOR PRECIP WILL COME TUESDAY NIGHT AND WILL EVENTUALLY NEED LIKELY WORDING. LINGERING SHOWERS WILL BE POSSIBLE ON WEDNESDAY. HIGH PRESSURE SHOULD DOMINATE THE WEATHER WEDNESDAY NIGHT. IT APPEARS THAT TEMPS WILL FINALLY RETURN TO NEAR NORMAL AFTER WEEKS OF ABOVE NORMAL READINGS. HAVE USED A BLEND OF GUIDANCE DURING THE PERIOD. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... HIGH PRESSURE WILL BE IN CONTROL OF NORTHERN OHIO AND NW PA ON THURSDAY BEFORE SLIDING EAST OF THE REGION ON FRIDAY. CHANCES OF RAIN RETURN FOR THE WEEKEND AS A COLD FRONT MOVES ACROSS THE LOWER GREAT LAKES. AT THIS TIME THE BEST CHANCES LOOK TO BE SATURDAY AFTERNOON AND EVENING. IT WILL BE COOLER ON THURSDAY WITH HIGHS GENERALLY IN THE UPPER 70S TO NEAR 80. SLIGHTLY WARMER FRIDAY INTO SATURDAY WITH HIGHS BACK INTO THE MIDDLE 80S FOR SATURDAY AFTERNOON. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... A SHORT WAVE IS BRUSHING THE EASTERN HALF OF THE REGION WITH ISOLATED SHOWERS AND PLENTY OF MID CLOUDS THIS MORNING. OVER NORTHWEST OHIO SCATTERED CLOUDS HAVE ALLOWED MVFR TO IFR BR TO DEVELOP AND THAT SHOULD BURN OFF QUICKLY. ANOTHER S/WV WILL MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING CAUSING MORE PRECIPITATION. PLENTY OF SHOWERS WILL BE AROUND BUT HOW MUCH THUNDER. THE CLOUDS OVER THE EASTERN HALF OF THE FORECAST AREA WILL BE SLOW TO LEAVE AND THE CLOUDS FROM THE NEXT SHORT WAVE MAY CATCH UP TO IT AND THE FORECAST AREA MAY REMAIN MOSTLY CLOUDY. WILL THE LACK OF THUNDER HINDER THE CHANCES OF THUNDER. A SURFACE LOW WILL BE MOVING INTO THE REGION THIS AFTERNOON AND THIS MAY HELP THE THUNDERSTORMS TO DEVELOP. AT THIS TIME CONFIDENT ENOUGH TO ONLY PUT THUNDER IN THE TAFS FOR FDY, MFD, CAK AND YNG AND VCTS ALONG THE LAKESHORE. CONDITIONS DRYING OUT FOR TONIGHT WITH SOME MVFR BR EXPECTED. THE MODELS ARE TRYING TO FORECAST MVFR CEILINGS. NOT REAL CONFIDENT IN THAT AT THIS TIME. OUTLOOK...NON VFR LIKELY IN SHOWERS/STORMS LATE SUNDAY AFTERNOON THROUGH EARLY MONDAY...OTHERWISE MVFR BR POSSIBLE DURING THE EARLY MORNING HOURS. && .MARINE... WEAK LOW PRESSURE...ESSENTIALLY A WARM FRONT...WILL BRUSH THE SOUTH SHORE OF LAKE ERIE EARLY TONIGHT. A COLD FRONT APPROACHING LAKE SUPERIOR WILL DROP SOUTHEAST ACROSS LAKE ERIE LATE SUNDAY NIGHT OR EARLY MONDAY MORNING. WINDS WILL PICK UP IN THE WAKE OF THE FRONT ON MONDAY. THE CURRENT FORECAST DOES NOT HAVE ENOUGH WIND/WAVES FOR A SMALL CRAFT ADVISORY BUT THE LAKE WILL GET A LITTLE CHOPPY ON MONDAY. ANOTHER FRONT WILL CROSS THE LAKE TUESDAY NIGHT OR EARLY WEDNESDAY WITH A SIMILAR FRESHENING OF THE WIND AND A CHOPPY LAKE ON WEDNESDAY...AGAIN MAYBE NOT ENOUGH FOR A SMALL CRAFT ADVISORY...BUT SMALL CRAFT OPERATORS SHOULD MONITOR THE FORECAST MONDAY AND WEDNESDAY AND KEEP AN EYE ON WIND/WAVES AFTER THESE FRONTAL PASSAGES. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...ADAMS/KUBINA SHORT TERM...KUBINA LONG TERM...MULLEN AVIATION...MULLEN MARINE...KOSARIK
Hazardous weather outlook, Aug 6, 8:00 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 800 AM EDT SAT AUG 6 2011 LEZ142>144-162>164-OHZ003-006>009-017>019-027>029-036-037-047-071200- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD- RICHLAND-MARION-MORROW-KNOX- 800 AM EDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS NORTHWEST OHIO LATE SUNDAY AFTERNOON AND EVENING. THE GREATEST THREAT WILL BE FROM DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-145>149-165>169-OHZ010>014-020>023-030>033-038-089-PAZ001>003- 071200- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LORAIN-CUYAHOGA- LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-ASHLAND- WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 800 AM EDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.